J Korean Neurol Assoc.  2004 Aug;22(4):386-388.

Two Cases of Discontinuation Syndrome Following Cessation of Cholinesterase Inhibitors

Affiliations
  • 1Department of Neurology, Yong-in Hyoja Geriatric Hospital, Yongin, Korea. ytkwak@drkwak.com

Abstract

Discontinuation syndrome is a cluster of symptoms that appear when a patient terminates long-term medication. We report 2 patients with Alzheimer's disease who developed significant behavioral disturbances after the cessation of cholinesterase inhibitors. Although the clinical profile of discontinuation syndrome in cholinesterase inhibitors are yet poorly defined, it may be of importance to consider this syndrome when patients develop significant behavioral disturbances after these agents are stopped, and if more severe reactions are expected, retrial of these agents may be prudent.

Keyword

Discontinuation syndrome; Cholinesterase inhibitor; Alzheimer's disease

MeSH Terms

Alzheimer Disease
Cholinesterase Inhibitors*
Cholinesterases*
Humans
Cholinesterase Inhibitors
Cholinesterases
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr